Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 13, NWS Los Angeles, CA

March 7, 2012

NWS Los Angeles, CA issued this high surf advisory at Mar 7, 2012, 7:36 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 7:36 AM PST (15:36 UTC)
Expired
Mar 7, 2012, 3:40 PM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WHUS46 KLOX 071536
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
736 AM PST WED MAR 7 2012

...HIGH SURF TO CONTINUE ALONG CENTRAL COAST BEACHES THROUGH
TODAY...

.LARGE NORTHWEST SEAS WILL CONTINUE TO PRODUCE HIGH SURF ALONG
THE BEACHES OF SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES
THROUGH THIS AFTERNOON.

CAZ034-035-080000-
/O.NEW.KLOX.SU.Y.0013.120307T1536Z-120308T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
736 AM PST WED MAR 7 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON.

* LOCATION...BEACHES WITH A WEST TO NORTHWEST EXPOSURE.

* SURF HEIGHT...8 TO 10 FEET WITH SETS TO 12 FEET. THE SURF WILL
  DIMINISH THROUGH TODAY...AND IS EXPECTED TO SUBSIDE BELOW 10
  FEET BY 4 PM THIS AFTERNOON. THE LARGEST BREAKERS WILL BE ON
  EXPOSED WEST TO NORTHWEST FACING BEACHES.

* IMPACTS...THE HIGH SURF...ROUGH SEA CONDITIONS...AND THE RESULTANT
  HIGH RISK OF RIP CURRENTS WILL MAKE SWIMMING IN THE OCEAN
  HAZARDOUS FOR ANYONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
1 follow-up statement
661 
WHUS46 KLOX 072340
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 PM PST WED MAR 7 2012


CAZ034-035-080045-
/O.CAN.KLOX.SU.Y.0013.000000T0000Z-120308T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
340 PM PST WED MAR 7 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY.

THE SURF HAD SUBSIDED THIS AFTERNOON AND WILL RANGE FROM 4 TO 7
FEET ALONG EXPOSED WEST FACING SHORES THROUGH THIS EVENING. LOW
TIDE HAD OCCURED AT 3 PM PST THIS AFTERNOON AND HIGH TIDE AROUND 5
FEET WILL OCCUR 9 PM PST TONIGHT. STRONG RIP CURRENTS WILL LIKELY
DEVELOP IN THE VICINITY OF THE LARGEST WAVES THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 7, 3:04 AM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Mar 7, 3:04 AM PST, 4 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 AM PST WED MAR 7 2012

.SYNOPSIS...

BUILDING HIGH PRESSURE ACROSS THE REGION WILL BRING A WARMING
TREND TO THE AREA THROUGH THE END OF THE WEEK. A SERIES OF WEAK
COLD FRONTS WILL DROP SOUTH INTO SOUTHWEST CALIFORNIA EARLY NEXT
WEEK...COMMENCING A GENERAL COOLING TREND INTO MIDWEEK NEXT WEEK.

&&

.SHORT TERM (TODAY-FRIDAY)...

WINDS ARE WEAKENING THIS MORNING AS THE NORTHERLY GRADIENT IN
PLACE YESTERDAY AND LAST EVENING WANES. WINDS ARE DIMINISHING THIS
MORNING AND THE WIND HEADLINES WILL LIKELY BE ALLOWED TO EXPIRE
LATER THIS MORNING.

HIGH AMPLITUDE RIDGING OVER THE EASTERN PACIFIC WILL MOVE
TOWARDS THE SOUTHEAST THROUGH FRIDAY...ALLOWING FOR A WARMING
TREND AND OFFSHORE FLOW DEVELOP. DAYTIME TEMPERATURES WILL WARM
SIGNIFICANTLY ON THURSDAY ACROSS THE COASTAL AND VALLEY
AREAS...AND LIKELY PEAK ON FRIDAY WHEN OFFSHORE FLOW STRENGTHENS
SLIGHTLY ON FRIDAY.

.LONG TERM (SATURDAY-TUESDAY)...

THE RIDGE AXIS MOVES OVER THE REGION ON SATURDAY...AND SATURDAY
COULD BE WARMER THAN WHAT THE CURRENT PACKAGE INDICATES. MUCH WILL
DEPEND ON HOW QUICKLY THE THE AXIS MOVES OVER THE AREA...AND
SOUTHWEST FLOW ALOFT DEVELOPS.

SOME SEMBLANCE OF A MARINE LAYER SHOULD DEVELOP BETWEEN SATURDAY
NIGHT AND SUNDAY NIGHT AS THE AIR MASS TRANSITION FROM OFFSHORE TO
ONSHORE BENEATH SOUTHWEST FLOW ALOFT. DENSE FOG ISSUES COULD
DEVELOP OVER THE WEEKEND...ESPECIALLY ACROSS THE COASTAL AND LOWER
VALLEY AREAS.

THE FIRST OF A SERIES OF WEAK COLD FRONT WILL LIKELY MOVE OVER THE
AREA BETWEEN SATURDAY NIGHT AND SUNDAY. GFS AND NAM- WRF INDICATE
ENOUGH MOISTURE WITH THE SYSTEM TO POSSIBLY PRODUCE SOME SHOWERS
OR DRIZZLE...MAINLY NORTH OF POINT CONCEPTION. POPS REMAIN ON THE
DRY SIDE FOR NOW...BUT IF MODELS CONTINUE TO DEVELOP THE FIRST
COLD FRONT AS ADVERTISED...SLIGHT CHANCE OR LOW CHANCE POPS MAY
HAVE BE INTRODUCED BY FUTURE SHIFTS.

MEDIUM RANGE MODEL SOLUTIONS ARE HINTING AT A POTENTIALLY WET
PATTERN DEVELOPING FOR MIDWEEK NEXT WEEK...DESPITE GFS AND ECMWF
SOLUTIONS OFFERING UP SOME DIVERGENCE ACROSS THE MODELS AND RUN-
TO-RUN CONSISTENCY LACKING. CONFIDENCE IS GROWING A COOL PATTERN
TO DEVELOP BETWEEN TUESDAY AND WEDNESDAY NEXT WEEK...AND POPS AND
SKY COVER WERE BUMPED FOR THE PERIOD.

&&

.AVIATION...07/1100Z.

WEAKENING NORTHERLY FLOW WILL KEEP ALL AIRFIELDS VFR THROUGH THE TAF
PERIOD.

THERE WILL BE SOME BRIEF SURFACING OF THE NORTHERLY WINDS AT KVNY
AND KBUR THIS MORNING...ALONG WITH SOME LLWS/TURBULENCE ISSUES NEAR
THE MOUNTAIN PASSES.

KLAX...HIGH CONFIDENCE IN 12Z TAF. THE WEAK NORTHERLY CROSS WINDS
MAY LINGER AN HOUR OR TWO BEYOND THE CURRENT 15Z FORECASTED END TIME.

KBUR...HIGH CONFIDENCE IN 12Z TAF.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL
AVIATION...RAT
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED MAR 7 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AREAS OF FROST WILL AFFECT THE CENTRAL COAST...SANTA YNEZ VALLEY
AND VENTURA VALLEYS THIS MORNING.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AREAS OF FROST ARE POSSIBLE IN THE SANTA YNEZ AND VENTURA VALLEYA
AND VENTURA VALLEYS THROUGH EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:40 AM PSTSmall Craft AdvisoryLOX18 hr
Mar 7, 2:34 PM PSTFrost AdvisoryLOX17 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.